← Return to Post Ablation Recovery – Need Help!!Discussion
Post Ablation Recovery – Need Help!!Heart Rhythm Conditions | Last Active: Jun 11, 2019 | Replies (30)
Comment receiving replies
Replies to "I have done a lot of reading about the "blanking" period following an AFIB ablation. Much..."
I tried Sotalol, and am now on Amiodorone. Neither stopped my A-fib. I had an ablation last week and knew going into it I would be on a rhythm medication for at least two months post op. Having had 12 cardioversions in a 20 month period, I have no problem taking a medication that may boost the results of the ablation to prevent the persistent A-fib. You should know that those medications are administered in the hospital, for five doses, to prevent any bad outcomes from the drugs. Think of it as a mini vacation and catch up on book reading, correspondence, or whatever you enjoy.
12 cardiofversions in 20 months!!! What a positive attitude you have!
I was also on Amiodorone and after 10 years on a pretty hi dose is what pushed me over to heart transplant. It became toxic to me so be careful with that one. I was also on Mexilatine and i think that was on of the best i was on for controlling arrythmias. But i had to have all 3 at the end which most drs would not do. But for a while they did work.
Hello — I'm new to this forum. I had my ablation April 25, 2019; it's been a month now. I've since been cardioverted 4 days post-ablation and been put on various strong drugs: Dofetilide (with 3 day hospital stay) and Digoxin, in addition to Metoprolol Succinate daily, with Metroprolol Tartrate when having an attack. Meds obviously aren't working. My attacks are now lasting more than 24 hours, and I'm in a-fib more days than not. My doctor is talking about a stereotaxis ablation (robotic, since some nerves were too close to the esophagus and diaphragm for him to zap completely) or a pacemaker. I'm a 69-year-old female and pretty active. This is zapping my strength, mental attitude and quality of life. I'm aware of a blanking period after an ablation, but this is ridiculous. Any words of wisdom are welcome.
@rubywitch67 Hello.. You haven't posted for a while and I hope that means you are feeling better. I just read your concerns and a few things you mentioned caught my attention. It sounds like you were being cardioverted every few months and I am curious whether it was something you had requested, or prompted by your EP. I just had one done a few days ago and the fellow who did it had a strange reaction when I mentioned my last one was 6 months ago – he acted like it was way too soon. I did ask my EP how often it should be done and he said it was entirely up to me. I've been dealing with afib for more than 20 years and the protocol back then is that they try every drug on you until they stop working — ablation was not option until then. The only one that worked well for me for many years with minimal side effects was propafenone. Sotalol did not work; dofetilide caused problems with the QTc and multaq was especially toxic for my liver. The big bugaboo is actually amiodarone — extremely toxic — and I resisted it as long as I could. It worked very well for about 7 years. But finally they got better at ablations and I was scheduled back in 2017. The first did not work so well so they scheduled another (had to wait a good 3 months) which was cancelled and rescheduled to Sept. Other than the 2 cardiofversions I have been doing well. Would it be possible for you to get a second opinion or even to switch to a different EP? It is odd that he would not discuss all your options with you first instead of sticking it his summary. Having said that , I think it is worth trying a few anti-arrhythmic meds to see if they work for you. It is important to monitor for side effects of course. I did survive the dreaded amiodarone for 7 years…. Unfortunately, my EP is now suggesting going back to it if my atrial flutter persists. Ugh. I am quite happy with a cardioversion if it keeps me in sinus for 6 months. The other option is even worst – AV node ablation and pacemaker. Or another ablation. All of which I will discuss with him in person in a few weeks and get a few other opinions as well. Hope this helps.
Hi, i will start off by saying most of what your experiencing is normal part of the reason ablations are not done back to back is because of the healing. Now realize i had a much more serious arrythimiths of the lower heart calyed Ventricular Tachacardia. Mine i had to be on meds too one of them was solotol. But my episodes were more dangerous and if an episode could not be paced out i had to be shocked back into sinus rhythm so you are doing excellent so far if your AFib episodes can be controlled with just meds. I had a pacemaker with difibulator. I went thru quit a few ablations more towards the end but in the beginning about 11 years ago i had 1 and it got my heart better but a year later my dr said i was still having more small ones than he liked. So i had a second which worked really well and my third was quite awhile after. I do know they usually don't like doing them any closer than 6 months apart. But everyone the first month or so there would be little ones i could feel but got better after that. Now the fact i had a pacemaker also helped because i was monitored all the time. So that for me gave me confidence that the dr could see how well the ablation took. For you the holter will also give them similar information. So try and relax and see what the holter showes. I was on antiarrhythmic meds for about 10 years and it kept my heart going for quite a while.